Alert archive / Utah / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 17, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jun 13, 2006, 4:19 PM MDT for Box Elder County, Davis County, Tooele County, Utah. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2006, 4:19 PM MDT (22:19 UTC)
- Expired
- Jun 13, 2006, 4:45 PM MDT
- In force
- 26 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
Counties Box Elder County, UT, Davis County, UT, Tooele County, UT
The radar
The Salt Lake City radar (KMTX), 41 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 10.3 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3882 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:10 PM MDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jun 13, 3:10 PM MDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
310 PM MDT TUE JUN 13 2006
.SYNOPSIS...A STORM SYSTEM OVER THE WEST COAST STATES WILL PUSH
EASTWARD OVER THE NEXT COUPLE OF DAYS...FINALLY MOVING EAST OF THE
INTERMOUNTAIN REGION LATE THURSDAY NIGHT. AN ASSOCIATED COLD FRONT
WILL PUSH ACROSS UTAH TONIGHT AND WEDNESDAY...USHERING IN COOLER AIR
FOR THE REMAINDER OF THE WEEK WITH TEMPERATURES EXPECTED TO BE
NEAR NORMAL.
&&
.DISCUSSION...ELONGATED UPPER TROUGH OVER THE PACIFIC COAST STATES
WILL PUSH SLOWLY EASTWARD...FINALLY CLEARING THE REGION THURSDAY
NIGHT. A SERIES OF SHORTWAVES EJECTING FROM THIS TROUGH WILL MOVE
ACROSS THE GREAT BASIN DURING THE PERIOD. STRONG SOUTHERLY WINDS IN
ADVANCE OF THIS TROUGH CAN BE EXPECTED THIS EVENING...GIVEN 700 MB
WINDS PROGGED TO BE AROUND 40 KTS. GOING WIND ADVISORY WILL REMAIN
IN EFFECT THROUGH THE EVENING HOURS. WATER VAPOR IMAGERY AND MODEL
GUIDANCE INDICATE MOISTURE SURGE THROUGH THIS EVENING WITH AN AXIS
OF PW VALUES NEAR THREE QUARTERS OF AN INCH FROM THE GREAT SALT LAKE
TO SOUTHWEST UTAH. SOME ISOLATED HIGH BASED CONVECTION HAS
DEVELOPED THIS AFTERNOON WITH INITIAL SHORTWAVE. WITH MORE VIGOROUS
SHORTWAVE MOVING INTO REGION AND AREA BEING UNDER LEFT EXIT REGION
OF 110 KT 300 MB JET...AREA OF ORGANIZED CONVECTION MAY DEVELOP IN
AREA OF LARGE SCALE ASCENT THIS EVENING OVER EASTERN NV AND
NORTHWEST UTAH...THEN SPREAD EAST. LIMITING FACTOR AT THE MOMENT IS
INSTABILITY...BUT STRENGTHENING DYNAMICS SHOULD HELP TO OVERCOME
THIS. GIVEN STRONG ENVIRONMENTAL WINDS AND VERY DRY SUB-CLOUD
AIRMASS...DAMAGING WINDS WILL BE POSSIBLE WITH ANY STORMS THAT
DEVELOP. FOR WEDNESDAY AFTERNOON AND EVENING...STORMS WILL AGAIN BE
POSSIBLE...PRIMARILY OVER NORTHERN UTAH WHERE BEST LIFT INDICATED.
DRYER AIR PUNCHING INTO SOUTHERN UTAH LATE TONIGHT SHOULD KEEP
SOUTHERN UTAH DRY. WITH BASE OF TROUGH MOVING ACROSS FORECAST AREA
THURSDAY AFTERNOON AND EVENING...HAVE BOOSTED POPS A BIT. ZONAL
FLOW WITH DRY CONDITIONS EXPECTED THROUGH THE WEEKEND.
&&
.AVIATION...VERY WINDY TODAY WITH AWW COVERING WIND GUSTS TO 40 MPH
THROUGH THIS EVENING. POTENTIAL EXISTS FOR THUNDERSTORMS WITH VERY
STRONG WINDS THIS EVENING...ALTHOUGH THE TIMING IS UNCERTAIN. BEST
CHANCES APPEAR TO BE IN THE 02-08Z TIMEFRAME. FRONTAL PASSAGE
EXPECTED IN 12-14Z TIMEFRAME WITH CEILINGS EXPECTED TO REMAIN ABOVE
7000 FT. ONLY EXCEPTION IS A 30 PERCENT CHANCE OF HEAVIER SHOWERS
AND THUNDERSTORMS BRINGING CEILINGS TO MVFR THROUGH 16Z.
&&
.FIRE WEATHER...A VERY DRY AIRMASS WILL REMAIN ACROSS THE AREA
THROUGH AT LEAST TOMORROW. THIS COMBINED WITH STRONG SOUTH TO
SOUTHWEST WINDS EXPECTED OVER MOST OF THE FIRE DISTRICT THIS EVENING
AND THE SOUTHERN AND EASTERN PORTIONS OF THE FIRE DISTRICT TOMORROW
WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. AS A RESULT RED
FLAG WARNINGS AND FIRE WEATHER WATCHES ARE IN EFFECT. ISOLATED TO
WIDELY SCATTERED DRY THUNDERSTORMS OVER MAINLY THE NORTHWESTERN HALF
OF THE FIRE DISTRICT THIS EVENING WILL ALSO ADD TO THE FIRE DANGER.
WINDS WILL DECREASE THURSDAY OVER ALL EXCEPT EXTREME SOUTHEAST
UTAH...WHERE CRITICAL FIRE WEATHER CONDITIONS MAY CONTINUE.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING IN EFFECT UNTIL 9 PM THIS EVENING
FOR UTZ420-423-424-431>433-435>441-445>449.
RED FLAG WARNING IN EFFECT 12 PM TO 9 PM WEDNESDAY FOR
UTZ431>433-435>441-445>449.
FIRE WEATHER WATCH THURSDAY AFTERNOON THROUGH THURSDAY EVENING
441-447>449
WIND ADVISORY IN EFFECT UNTIL 9 PM THIS EVENING
FOR UTZ005-015-016.
WY...NONE.
&&
BARJENBRUCH/SMITH/CHENGHazardous weather outlook, Jun 13, 6:12 AM MDT, 10 hours 7 minutes before
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
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 4:11 AM MDT | Wind Advisory | SLC | 12 hr | |
| Jun 13, 2:27 PM MDT | Fire Weather Watch | SLC | 20 hr | |
| Jun 13, 2:27 PM MDT | Red Flag Warning | SLC | 31 hr | |
| Jun 13, 4:24 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Cache, Davis, Weber | 36 min |
| Jun 13, 4:32 PM MDT | High Wind Warning | SLC | 4 hr |
Nearby
Severe Thunderstorm Warnings in Utah, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.